Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 26, 2008, 4:04 PM MST for Mohave County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2008, 4:04 PM MST (23:04 UTC)
- Expired
- Sep 26, 2008, 4:45 PM MST
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 188 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 262304
SVRVEF
AZC015-262345-
/O.NEW.KVEF.SV.W.0064.080926T2304Z-080926T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
404 PM MST FRI SEP 26 2008
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 445 PM MST.
* AT 355 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG
THE MOHAVE/YAVAPAI COUNTY LINE...OR 12 MILES EAST OF US 93 AT
KAISER BRIDGE...AND WAS MOVING SOUTHWEST AT 7 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
THE INDICATED COUNTY BUT WILL IMPACT MOTORISTS TRAVELING ALONG
HIGHWAY 93 BETWEEN WIKIEUP AND THE COUNTY LINE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3456 11355 3464 11332 3463 11331 3440 11332
3439 11333
TIME...MOT...LOC 2303Z 050DEG 6KT 3452 11331
$$
PIERCE2 follow-up statements
000
WWUS55 KVEF 262324
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
424 PM PDT FRI SEP 26 2008
AZC015-262345-
/O.CON.KVEF.SV.W.0064.000000T0000Z-080926T2345Z/
MOHAVE AZ-
423 PM MST FRI SEP 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR SOUTH CENTRAL MOHAVE COUNTY...
AT 420 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTH CENTRAL MOHAVE COUNTY...OR 11 MILES SOUTHEAST OF
US 93 AT KAISER BRIDGE...MOVING SOUTHWEST AT 7 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY...BUT WILL IMPACT TRAVEL ALONG HIGHWAY 93
BETWEEN WIKIEUP AND THE COUNTY LINE.
LAT...LON 3456 11355 3464 11332 3463 11331 3440 11332
3439 11333
TIME...MOT...LOC 2323Z 050DEG 6KT 3448 11335
$$
PIERCE000 WWUS55 KVEF 262342 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 442 PM PDT FRI SEP 26 2008 AZC015-262351- /O.EXP.KVEF.SV.W.0064.000000T0000Z-080926T2345Z/ MOHAVE AZ- 442 PM MST FRI SEP 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY WILL EXPIRE AT 445 PM MST... THE SEVERE THUNDERSTORM OVER EXTREME SOUTHEAST MOHAVE COUNTY ALONG HIGHWAY 93 BETWEEN WIKIEUP AND THE COUNTY LINE HAS WEAKENED. LAT...LON 3456 11355 3464 11332 3463 11331 3440 11332 3439 11333 TIME...MOT...LOC 2341Z 050DEG 6KT 3446 11338 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:43 PM MST, 21 minutes earlier.
Area forecast discussion, Sep 26, 3:43 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 343 PM PDT FRI SEP 26 2008 .SYNOPSIS...ISOLATED THUNDERSTORMS WILL BE AROUND THIS EVENING AND AGAIN TOMORROW AFTERNOON AND EVENING MAINLY ACROSS MOHAVE COUNTY. BY SUNDAY AND CONTINUING INTO TUESDAY THE CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA...ESPECIALLY OVER THE HIGHER ELEVATIONS. DRIER AIR WILL WORK INTO THE AREA BY WEDNESDAY REDUCING THE POTENTIAL FOR THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL INTO THE MIDDLE OF NEXT WEEK BEFORE LOWERING BACK CLOSER TO NORMAL BY NEXT FRIDAY. && .SHORT TERM...WITH JUST ENOUGH MOISTURE TO WORK WITH A MID-LEVEL DISTURBANCE ACROSS NORTHWEST ARIZONA HAS TRIGGERED ISOLATED THUNDERSTORMS THIS AFTERNOON. THE BIG CHALLENGE IN THE SHORT TERM WILL BE JUST HOW QUICK CONVECTION WILL BE TO DIMINISH THIS EVENING. ALTHOUGH CONVECTION SHOULD WANE WITH THE LOSS OF DAYTIME HEATING THE OPERATIONAL GFS AND THE NAM DO SHOW A WEAK DISTURBANCE REMAINING NEAR NORTHWEST ARIZONA THROUGH TONIGHT AS NOTED IN THE 500 MB VORTICITY WHICH COULD EASILY HELP KEEP ACTIVITY GOING A LITTLE LONGER THAN NORMAL. I DID EXTEND POPS IN THE WX GRIDS THROUGH 12Z SAT BUT MAY NOT HAVE LEFT THEM IN AS MUCH OF MOHAVE COUNTY AS NEEDED. THE MAIN THREATS WITH STORMS THIS EVENING WILL BE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS (THE KINGMAN ASOS RECENTLY GUSTED TO 46 MPH). OTHERWISE WE ALSO HAVE TO WATCH AND SEE IF ANYTHING SNEAKS INTO CLARK OR MOHAVE COUNTIES WHICH IS NOT VERY LIKELY BUT NOT ENTIRELY IMPOSSIBLE EITHER. FEW-SCT CLOUDS OVERNIGHT IN THE SOUTHEAST CORNER OF THE CWFA WITH A GENERALLY CLEAR SKY ELSEWHERE. IT SHOULD BE ANOTHER WARM NIGHT IN LAS VEGAS WITH THE RECORD HIGH MIN FOR 9/27 OF 75 DEGREES SET IN 2005 POSSIBLY AT RISK FOR BEING TIED OR BROKEN. AN UPPER RIDGE WILL REMAIN CENTERED NEAR THE FOUR CORNERS SATURDAY. WITH A SOUTHEAST MID AND LOW-LEVEL FLOW AROUND THIS UPPER RIDGE AND AN UPPER LOW OFF THE COAST OF SOCAL MOISTURE WILL CONTINUE TO WORK INTO THE AREA AND THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. HOWEVER TOMORROW IT STILL LOOKS LIKE OUTSIDE OF THE SOUTHEAST PORTION OF THE AREA WHERE MODELS SHOW LIS OF O TO -1...IT APPEARS TO STABLE FOR ANYTHING OTHER THAN CUMULUS TO DEVELOP AND THUS POPS WERE LOWERED OVER THE SIERRA ZONES TO GHOST LEVELS. THERE SHOULD STILL BE ENOUGH INSTABILITY TO WARRANT ISOLATED TSTMS ACROSS MOHAVE COUNTY AND THE MOUNTAINS OF CLARK COUNTY IN THE AFTERNOON/EVENING. MOISTURE CONTINUES TO INCREASE FOR SUNDAY WITH PWATS NEAR 0.75 INCHES ACROSS CLARK COUNTY. INSTABILITY ALSO INCREASES ACROSS MORE OF THE AREA SO THE CHANCE FOR ISOLATED TSTMS WILL INCREASE CWA-WIDE BUT STILL BE MAINLY OVER THE HIGHER TERRAIN. WITH THE INCREASE IN MOISTURE WE WILL HAVE TO WATCH OUT FOR FLASH FLOODING WITH STORMS AND THIS THREAT WAS ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK. ON MONDAY A SYSTEM OFF THE COAST OF BRITISH COLUMBIA FINALLY PUSHES THE UPPER LOW OFF THE COAST OF SOCAL INLAND. THE APPROACH OF THIS LOW ACCOMPANIED BY AN INCREASE IN MOISTURE SHOULD MAKE FOR AN EVEN MORE ACTIVE DAY CONVECTION-WISE ESPECIALLY ACROSS THE SIERRA ZONES AS WELL AS POSSIBLY OUR CENTRAL NEVADA ZONES. TEMPS WILL REMAIN WARM ESPECIALLY AT NIGHT THIS WEEKEND...THEN LOWER ESPECIALLY BY MONDAY AS CLOUDS AND CONVECTION BECOME MORE WIDESPREAD. .LONG TERM...HIGH PRESSURE IS FORECAST TO HOLD STRONG OVER THE WESTERN AND CENTRAL CONUS TUESDAY WITH ONE AREA OF LOW PRESSURE OVER THE NORTHEASTERN U.S. AND ANOTHER OVER THE EASTERN PACIFIC. THE POSITION OF THE HIGH CENTER REMAINS JUST EAST OF THE AREA AND A SOUTHEASTERLY FLOW COULD HOLD MOISTURE IN FOR ONE MORE DAY. WITH WEAK INSTABILITY FORECAST...WENT AHEAD AND MENTIONED TSTORMS TUESDAY AFTERNOON/EVENING FOR MUCH OF THE MOUNTAINOUS REGIONS OF CLARK COUNTY AND NORTHWARD. IT STILL LOOKS LIKE AN INITIAL IMPULSE WILL ROUND THE BASE OF THE EASTERN PACIFIC LOW AND IMPACT AREAS FROM NORTHERN CALIFORNIA TO WASHINGTON STATE ON WEDNESDAY. THIS WILL TURN THE UPPER FLOW SOUTHWEST OVER THE FORECAST AREA SWEEPING OUT MOISTURE AND ENDING THUNDERSTORM CHANCES. WARM AND DRY WEATHER CONTINUES INTO THURSDAY BUT WITH THE TROUGH EDGING CLOSER...THE POTENTIAL FOR LOCALLY BREEZY CONDITIONS DEVELOPS. THE RIDGE AXIS CONTINUES TO SHIFT EAST FRIDAY ALLOWING A LONGWAVE TROUGH TO SETTLE INTO THE WEST AND SINK SOUTHWARD. MODELS ARE GENERALLY IN GOOD AGREEMENT THAT BY WEEKS END...MUCH COOLER CONDITIONS COULD SETTLE INTO THE REGION WITH INCREASING WINDS AND A CHANCE FOR SHOWERS ACROSS MUCH OF THE AREA. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT CHANGES IN WIND EXPECTED OVER THE NEXT 24 TO 48 HRS WITH GENERALLY A DIURNAL SURFACE WIND PATTERN CONTINUING. MOISTURE WILL CONTINUE TO INCREASE WITH A SCATTERED MID LEVEL DECK THROUGH THE WEEKEND. A SLIGHT CHANCE OF THUNDERSTORMS RETURN TO LOCAL MOUNTAINS SATURDAY AND SUNDAY WITH ISOLATED COVERAGE POSSIBLY EXPANDING INTO THE VALLEY MONDAY. TSTORMS ARE EXPECTED MAINLY ALONG THE PEACH SPRINGS AND MORMON MESA CORRIDORS OVER THE WEEKEND. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NO SIGNIFICANT CHANGES IN WIND EXPECTED OVER THE WEEKEND EXCEPT FOR POSSIBLE ERRATIC WINDS ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT. SKIES WILL SEE AN INCREASE IN CLOUD COVER AS MOISTURE MOVES INTO THE AREA THROUGH MONDAY. THUNDERSTORM COVERAGE WILL MAINLY IMPACT MOHAVE COUNTY THROUGH THE REST OF THE DAY BUT EXPAND TO THE SIERRA AND THE EAST CWA SATURDAY AND THEN EVENTUALLY TO MUCH OF THE REGION BY MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. AZ...NONE. && SHORT TERM...STACHELSKI LONG TERM/AVIATION...SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 26, 10:54 AM MST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 AM PDT FRI SEP 26 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-270900- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1054 AM PDT FRI SEP 26 2008 /1054 AM MST FRI SEP 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MAINLY THE HIGHER ELEVATIONS OF THE AREA SATURDAY THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS EACH DAY. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE LOCALLY GUSTY WINDS AS WELL AS HEAVY DOWNPOURS THAT COULD LEAD TO FLASH FLOODING. ALTHOUGH TEMPERATURES HAVE BEEN MORE LIKE THAT OF LATE SUMMER RECENTLY...A CHANGE IN THE WEATHER PATTERN IS EXPECTED BY THE END OF NEXT WEEK. THERE IS SOME UNCERTAINTY IN THE EXACT TIMING AND STRENGTH OF ANY INCOMING SYSTEM...HOWEVER THERE IS THE POTENTIAL FOR AN INCREASE IN WINDS...A CHANCE FOR SHOWERS ACROSS MUCH OF THE AREA AS WELL AS COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. STACHELSKI
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:22 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.